Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 132, NWS Buffalo, NY

August 6, 2008Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 6, 2008, 6:07 PM EDT for Jefferson County, Lewis County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2008, 6:07 PM EDT (22:07 UTC)
Expired
Aug 6, 2008, 7:00 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 40 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 062207
SVRBUF
NYC045-049-062300-
/O.NEW.KBUF.SV.W.0132.080806T2207Z-080806T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
607 PM EDT WED AUG 6 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL JEFFERSON COUNTY IN CENTRAL NEW YORK
  NORTHEASTERN LEWIS COUNTY IN CENTRAL NEW YORK

* UNTIL 700 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF INDIAN RIVER...OR 18 MILES EAST OF FORT DRUM...
  AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDIAN RIVER BY 620 PM EDT...

LAT...LON 4376 7514 4379 7518 4409 7559 4421 7544
      4417 7533 4408 7515 4377 7513
TIME...MOT...LOC 2207Z 312DEG 26KT 4409 7540

$$

SAGE
2 follow-up statements
000 
WWUS51 KBUF 062235
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
635 PM EDT WED AUG 6 2008

NYC045-062244-
/O.CAN.KBUF.SV.W.0132.000000T0000Z-080806T2300Z/
JEFFERSON NY-
634 PM EDT WED AUG 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL JEFFERSON
COUNTY IS CANCELLED...

LAT...LON 4376 7514 4400 7546 4414 7535 4406 7515
      4377 7513
TIME...MOT...LOC 2234Z 319DEG 16KT 4403 7536

$$

NYC049-062300-
/O.CON.KBUF.SV.W.0132.000000T0000Z-080806T2300Z/
LEWIS NY-
634 PM EDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN LEWIS COUNTY...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 20 MILES EAST OF FORT DRUM...MOVING SOUTHEAST AT 19 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDIAN RIVER BY 645 PM EDT...

LAT...LON 4376 7514 4400 7546 4414 7535 4406 7515
      4377 7513
TIME...MOT...LOC 2234Z 319DEG 16KT 4403 7536

$$

SAGE
000 
WWUS51 KBUF 062256
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
656 PM EDT WED AUG 6 2008

NYC049-062305-
/O.EXP.KBUF.SV.W.0132.000000T0000Z-080806T2300Z/
LEWIS NY-
655 PM EDT WED AUG 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS COUNTY WILL
EXPIRE AT 700 PM EDT...

AT 655 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE 
THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND WILL SOON 
EXIT THE AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4376 7514 4400 7546 4414 7535 4406 7515
      4377 7513
TIME...MOT...LOC 2255Z 319DEG 16KT 4396 7528

$$

SAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:52 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 6, 3:52 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
352 PM EDT WED AUG 6 2008

.SYNOPSIS...
LOW PRESSURE IS FORECAST TO REMAIN OVER QUEBEC TONIGHT. ON THURSDAY
MOISTURE WRAPPING AROUND THE LOW IS EXPECTED TO BRING MORE UNSETTLED
WEATHER TO THE AREA DURING THURSDAY. A LARGE...AUTUMN LIKE UPPER
LEVEL STORM SYSTEM WILL TAKE SHAPE OVER SOUTHERN ONTARIO THURSDAY
AND FRIDAY. THIS WILL RESULT IN VERY UNSETTLED CONDITIONS OVER OUR
REGION LATE THIS WEEK INTO THE WEEKEND WITH BELOW NORMAL
TEMPERATURES AND FREQUENT SHOWERS.

&&

.NEAR TERM /THROUGH THURSDAY/...
THINGS ARE GOING PRETTY MUCH AS THOUGHT THIS AFTERNOON...WITH OUR
LOWER CLOUDS FROM THIS MORNING LIFTING AND SCATTERING OUT WITH
DIURNAL HEATING/MIXING OF THE BOUNDARY LAYER. IN GENERAL...EXPECT
THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND
EARLY EVENING HOURS...WITH THE BULK OF ANY REMAINING CU PRETTY MUCH
GONE BY SUNSET.

THE ONE EXCEPTION TO THIS TREND IS STILL EXPECTED EAST OF LAKE
ONTARIO...WHERE THE COMBINATION OF DIURNAL HEATING...A SOMEWHAT MORE
CYCLONIC FLOW AND THE APPROACH/PASSAGE OF A WEAK SHORTWAVE SHOULD
LEAD TO THE REDEVELOPMENT OF SOME MORE CU THE NEXT FEW HOURS...ALONG
WITH THE CHANCE FOR SOME SCATTERED CONVECTION. THIS THOUGHT IS
SUPPORTED BY UPSTREAM SATELLITE AND RADAR IMAGERY...WHICH SHOW SOME
STRONGER CU/SCATTERED ECHOES POPPING OVER EASTERN ONTARIO PROVINCE
AND TRACKING SOUTHEASTWARD OVER THE PAST HOUR...A TRAJECTORY THAT
WOULD TAKE ANY SUCH ACTIVITY ACROSS OUR NORTH COUNTRY ZONES IN A FEW
HOURS. WILL MAINTAIN CHANCE POPS IN THIS AREA INTO EARLY EVENING TO
COVER ANY SCATTERED CONVECTION THAT DEVELOPS/ADVECTS IN FROM THE
NORTHWEST...BEFORE SHARPLY DROPPING THESE BACK TO ALMOST NIL
THEREAFTER WITH SUNSET AND THE LOSS OF DIURNAL HEATING/INSTABILITY.

DURING THE REMAINDER OF THE NEAR TERM PERIOD...AN UPPER LEVEL TROUGH
WILL BE DROPPING SOUTHEAST INTO THE GREAT LAKES FROM CENTRAL CANADA.
THIS FEATURE WILL BRING A GRADUAL INCREASE IN MID AND HIGH-LEVEL
CLOUDS TO THE AREA TONIGHT...FOLLOWED BY AN INCREASING THREAT OF
DIURNALLY-DRIVEN CONVECTION ON THURSDAY AS OUR AIRMASS
DESTABILIZES DUE TO HEATING OF THE STILL-WARM LOW LEVELS AND COOLING
TEMPERATURES ALOFT...WITH 500 MB TEMPS DROPPING TO THE -15/-16C
RANGE. WITH 850 MB TEMPS OF +11 TO +12C AND PARTIAL SUNSHINE
ALLOWING TEMPERATURES TO CLIMB INTO THE MID 70S ACROSS MOST OF THE
AREA...ENOUGH INSTABILITY SHOULD BE REALIZED TO SUPPORT AT LEAST
SCATTERED CONVECTION ACROSS THE ENTIRE AREA TOMORROW
AFTERNOON...WITH SOME STORMS LIKELY CONTAINING SMALL HAIL GIVEN
RELATIVELY LOW FREEZING LEVEL HEIGHTS OF 9-10 KFT. AS SUCH...HAVE
KEPT SCATTERED POPS/WORDING IN THE FORECAST FOR THURSDAY.

WHILE ANY SUCH ACTIVITY WILL LIKELY HOLD OFF UNTIL THE AFTERNOON
HOURS FOR THE BULK OF THE AREA...IT SHOULD BE NOTED THAT AREAS EAST
SOUTHEAST OF THE GREAT LAKES COULD SEE SOME CONVECTION AS EARLY AS
THE 10-12Z TIME FRAME...AS A MID-LEVEL SHORTWAVE WORKS INTO THE
REGION...AND INTERACTS WITH SOME WEAK TO MODEST INSTABILITY /LATE
DELTA T VALUES OF 12 TO 13 DEGREES C/ INDUCED BY THE VERY WARM LAKE
WATERS. FOR THIS REASON...HAVE KEPT/ADDED CHANCE POPS SOUTHEAST OF
THE LAKES TOMORROW MORNING.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THURSDAY NIGHT...COOL CLOSED UPPER LOW OVER WESTERN QUEBEC WILL
SETTLE SOUTH AND BECOME CENTERED OVER NORTHERN NY/ST LAW VALLEY BY
SATURDAY. 850 TEMPS BY 12Z FRIDAY DROP TO ARND +9C AND WITH
POTENTIAL FOR LAKE ENHANCED PRECIP IN COOL W-NW FLOW HAVE GONE WITH
LKLY POPS FOR SHWRS EAST-SE OF LAKE ONTARIO AND HIGHER CHC POPS EAST
OF LK ERIE. WILL GO WITH LOWER CHC POPS ELSEWHERE IN COOL CYCLONIC
FLOW. ALSO THERE WILL BE A CHANCE OF TSTMS AS WELL.

ON FRIDAY, LKLY TO CAT POPS FOR SHWRS AND CHC OF TSTMS LOOKS GOOD AS
A COLD FRONT ARND THE BACKSIDE OF THE UPPER LOW CROSSES THE LOWER
LKS ALNG WITH A RATHER SIGNIFICANT SHORT WAVE DROPPING DOWN THROUGH
THE CENTRAL LKS TO THE UPPER OHIO VALLEY BY EVENING. THE COLD FRNT
WILL USHER IN A NW FLOW OF MUCH COOLER AIR WITH 850 TEMPS DOWN TO
ARND +8C BY FRIDAY EVENING. EXPECT HIGHS FRIDAY TO BE ONLY IN THE
MID 60S TO ARND 70...NEARLY 10 DEGREES F BELOW NORMAL. THERE WILL
ALSO BE A FAIRLY HIGH RISK OF WATERSPOUTS ON LAKES ERIE AND ONTARIO.

FOR FRIDAY NIGHT WILL CONTINUE WITH LKLY POPS IN CHILLY NW FLOW SE
AND EAST OF LK ONTARIO WITH HIGH CHC POPS TO THE EAST OF LAKE ERIE
AND CHC POPS ELSEWHERE AS UPPER LOW IS OVER THE REGION AND A SIG
SHORT WAVE DROPS SE ACROSS THE AREA. TEMPS SHLD FALL WELL INTO THE
50S AND EVEN THE UPPER 40S FOR PORTIONS OF THE WRN SRN TIER.

SATURDAY...THIS PERIOD WILL CONTINUE TO BE CHILLY FOR EARLY AUGUST
WITH 850 TEMPS ARND +8C ONLY SUPPORTING HIGHS IN THE MID TO UPPER
60S CYCLONIC FLOW SUPPORTING THE THREAT OF MORE SHWRS WITH THE
HIGHER CHC EAST OF LAKE ONTARIO.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ON SUNDAY AND MONDAY...ECMWF SHOWS A LARGE RIDGE OVER THE OHIO
VALLEY AND LOWER LAKES WHILE 06Z GFS HAS A SECONDARY TROUGH DROPPING
SE ACROSS THE LOWER LKS BEFORE THE RIDGE BUILDS EAST. AT THIS POINT
WILL GO TWD HPC AND LEAVE THREAT OF PRECIP BELOW 30% THRESHOLD TO
PUT IN FCST AND GO WITH PTLY-MSTLY SUNNY SKIES AS DRIER AIR SPREADS
EAST SUNDAY AND PTLY SUNNY MONDAY AS THE CENTER OF THE HIGH MOVES TO
THE MID ATLANTIC COAST. HIGHS WILL BE A BIT BELOW NORMAL SUNDAY,
GENLY IN THE MID 70S SUNDAY AND CLOSER TO NORMAL TWD THE UPPER 70S
MONDAY.

MONDAY NIGHT AND TUESDAY, GFS HOLDS RIDGE IN PLACE EXTENDING FROM
MID ATLANTIC COAST TO LOWER LKS WHILE ECMWF BRINGS A LOW TO VA WITH
A COLD FRNT DROPPING SE FROM ONTARIO INTO THE LOWER LKS. HPC GOING
MORE TWD ECMWF AT THIS TIME AND SEE NO REASON TO GO AGAINST THEIR
THINKING WITH LOW CHC POPS ESPCLY THIS FAR OUT IN THE FUTURE. HIGHS
TUESDAY GENLY IN THE MID 70S.

FOR WEDNESDAY THERE ARE BIG DIFFERENCES WITH GFS SHOWING THE HIGH
OFF THE COAST WITH SOUTHERLY FLOW OF WARM AIR WITH 850 TEMPS OF +14
TO +16C WHILE ECMWF HAS NORTHELRY FLOW OF COOLER AIR BEHIND FRNT
WITH 850 TEMPS OF +8 TO +10C. HPC GOING TWD ECMWF AND I WILL DO THE
SAME WITH HIGHS GENLY IN THE MID 70S WITH PTLY SUNNY SKIES.

LOOKING FURTHER OUT THROUGH NEXT WEEK...THE LATEST ECMWF SUPPORTS
THE 6 TO 10 AND 8 TO 14 DAY TEMP FORECAST BY THE CLIMATE PREDCITION
CENTER...WHICH SUGGESTS THE CONTINUATION OF COOLER THAN NORMAL
WEATHER.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED VFR STRATOCU/CU FOUND ACROSS THE REGION AT 18Z SHOULD
CONTINUE TO THIN OUT AND DISSIPATE WITH DIURNAL HEATING AND
ENTRAINMENT OF DRIER AIR INTO THE BOUNDARY LAYER THE REST OF
THE AFTERNOON...WITH ONE MAIN EXCEPTION. THIS WILL BE FOUND EAST OF
LAKE ONTARIO...WHERE SOMEWHAT DEEPER MOISTURE AND MORE UNSTABLE AIR
WILL HELP TO MAINTAIN A MORE PERSISTENT CU FIELD...AND MAY ALSO HELP
TO GENERATE SOME SCATTERED CONVECTION INTO EARLY THIS EVENING. SUCH
ACTIVITY WOULD BE POSSIBLE IN THIS AREA THROUGH ABOUT 00Z...BEFORE
DISSIPATING WITH SUNSET AND THE LOSS OF DIURNAL HEATING.

DURING THE BALANCE OF THE FORECAST PERIOD...AN UPPER LEVEL TROUGH
WILL BE DROPPING SOUTHEAST INTO THE GREAT LAKES FROM CENTRAL CANADA.
THIS FEATURE WILL BRING A GRADUAL INCREASE IN MID AND HIGH-LEVEL
CLOUDS TO THE AREA TONIGHT...FOLLOWED BY AN INCREASING THREAT OF
SCATTERED DIURNALLY-DRIVEN CONVECTION ON THURSDAY AS OUR AIRMASS
DESTABILIZES DUE TO HEATING OF THE BOUNDARY LAYER AND COOLING
TEMPERATURES ALOFT. WHILE ANY SUCH ACTIVITY WILL LIKELY HOLD OFF
UNTIL THE AFTERNOON HOURS FOR THE BULK OF THE AREA...AREAS EAST
SOUTHEAST OF THE GREAT LAKES COULD SEE SOME CONVECTION AS EARLY AS
10-12Z...AS A MID-LEVEL SHORTWAVE WORKS INTO THE REGION...AND
INTERACTS WITH SOME WEAK TO MODEST INSTABILITY INDUCED BY THE WARM
LAKE WATERS.

IN GENERAL...EXPECT THAT CONDITIONS THROUGH THE PERIOD WILL BE
VFR...WITH LOCALIZED REDUCTIONS TO MVFR POSSIBLE IN CONVECTION
ACROSS THE NORTH COUNTRY THIS AFTERNOON...AND ACROSS THE ENTIRE AREA
THURSDAY.

OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY...MVFR IN SCATTERED SHRA/TSRA.
SUNDAY AND MONDAY...GENERALLY VFR.

&&

.MARINE...
NO FLAGS ARE EXPECTED THROUGH THURSDAY NIGHT. WAVES AT THE EAST END
OF LAKE ONTARIO SHLD STAY JUST BELOW SMALL CRAFT RANGE THIS EVENING
AND THEN SUBSIDE LTR TNGT. ON FRIDAY IN THE COLD NORTHWEST FLOW
BEHIND THE COLD FRONT WAVES ARE EXPECTED TO GET TO NEAR OR ABOVE
SMALL CRAFT ADVSRY RANGE.

LOOKING FURTHER AHEAD...AN UNSEASONABLY DEEP UPPER LEVEL STORM WILL
TAKE SHAPE OVER SOUTHERN ONTARIO ON FRIDAY. THIS FEATURE WILL
CIRCULATE VERY COOL AIR ACROSS BOTH LAKES ERIE AND ONTARIO AND SET
THE STAGE FOR SOME LAKE INDUCED CONVECTION. CONVECTIVE CLOUD DEPTHS
OF 20 TO 25K FT WITH A LAKE DELTA T OF 13 OR SO WILL RAISE THE
STRONG POSSIBILITY OF WATERSPOUTS FRIDAY...WITH THE POTENTIAL
PERSISTING INTO SATURDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP/RSH
NEAR TERM...JJR
SHORT TERM...JJP/RSH
LONG TERM...JJP/RSH
AVIATION...JJR
MARINE...JJP/RSH
Hazardous weather outlook, Aug 6, 5:06 AM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT WED AUG 6 2008

NYZ001>008-010>014-019>021-085-070915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
506 AM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-070915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DEEP...OUT OF SEASON UPPER LEVEL STORM SYSTEM WILL TAKE SHAPE
OVER SOUTHERN ONTARIO FRIDAY AND SATURDAY. THIS FEATURE WILL
CIRCULATE VERY COOL AIR SOUTHWARDS ACROSS BOTH LAKES ERIE AND
ONTARIO...AND THE RESULTING INSTABILITY COULD RESULT IN THE
FORMATION OF WATERSPOUTS. THE MOST LIKELY DAY FROM THIS VANTAGE
POINT WOULD BE FRIDAY...BUT THEY WILL ALSO BE POSSIBLE ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:13 PM EDTSpecial Marine WarningBUF2 hr
Aug 5, 9:27 PM EDTSpecial Marine WarningBUF93 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.